Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2003, 5:37 PM CST for Red River County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 5:37 PM CST (23:37 UTC)
- Expired
- Mar 25, 2003, 6:00 PM CST
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 3:05 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229
WUUS54 KSHV 252337
SVRSHV
TXC387-260000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CST TUE MAR 25 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 600 PM CST
* AT 537 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF
CLARKSVILLE...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
4 MILES NORTHWEST OF CLARKSVILLE AT 550 PM CST
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN
DIAMETER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 600 PM CST.
LAT...LON 3396 9521 3391 9507 3374 9487 3375 9479
3370 9475 3334 9475 3340 9529 3388 9530
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:00 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 3:00 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CST TUE MAR 25 2003 THIS AFTERNOON A COLD FRONT EXTENDED SOUTHWEST ACROSS SW AR... SE OK...AND INTO N CENTRAL TX NEAR A MOUNT IDA AR TO BROKEN BOW OK AND PARIS TO DALLAS TX LINE. ALONG AND AHEAD OF THE FRONTAL BOUNDARY DEW POINTS HAVE CLIMBED INTO THE LOW TO MID 60S. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST OVER THE FOUR STATE REGION DURING THE NIGHT AS MID LEVEL DISTURBANCES SWEEP EAST ACROSS THE AREA. SHOWERS AND THUNDERSTORMS HAVE ALREADY FORMED ALONG AND NEAR THE LENGTH OF THE SYSTEM OVER NE TX...SE OK... AND PARTS OF AR...AND SEVERAL SEVERE WEATHER WATCHES HAVE BEEN ISSUED. DURING THE EVENING AS STRONG UPPER JET DIVERGENCE DEVELOPS OVER THE FORECAST AREA SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING AND SPREADING SOUTH WITH THE FRONTAL BOUNDARY OVER E TX...SW AR...AND NW AND NORTH CENTRAL LOUISIANA. THERE HAS BEEN A CAP OVER THE AREA DURING THE DAY BUT THAT WILL BE WEAKENING..AND EXPECT LARGE HAIL AND HIGH AND POSSIBLY DAMAGING WINDS WITH SOME OF THE STRONGER THUNDERSTORMS INTO THE EVENING AS THE MAIN THREAT. RAINFALL WILL BE HEAVY AT TIMES AS WELL WITH PRECIPITABLE WATER VALUES CLIMBING INTO THE 1 TO ONE AND ONE HALF INCH RANGE. BY LATE TONIGHT AND EARLY WEDNESDAY MORNING THE FRONT WILL HAVE MOVED TO ALONG THE SOUTHERN EDGES OF THE FORECAST AREA WITH TRAILING SHOWERS OVER THE FAR SOUTHEAST SECTIONS. CLOUD COVER WILL BE SLOW TO BREAK OUT FOR THE SOUTHEAST SECTIONS DURING THE DAY WEDNESDAY...BUT WILL OVER THE NORTHWEST SECTIONS. HIGH PRESSURE WILL BUILD SOUTH INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THEN BY THURSDAY AS THE HIGH PRESSURE AREA SHIFTS OFF TO THE EAST AND DEEPENING LOW PRESSURE OVER THE ROCKIES BEGINS TO PULL GULF MOISTURE BACK INTO THE REGION FOR THE LATE WEEK SYSTEM THAT WILL RETURN A CHANCE OF SHOWERS AND THUNDERSTORMS. THE NEXT SYSTEM MOVING INTO THE FORECAST AREA WILL BE AFFECTING THE NORTHWEST SECTIONS THURSDAY NIGHT AND REMAINING SECTIONS ON FRIDAY. BY THE MIDDLE PART OF THE WEEKEND TEMPERATURES WILL BE QUITE COLD WITH READING DIPPING INTO THE 30S SUNDAY MORNING. FCSTID = 6 SHV 51 68 50 79 / 80 10 0 0 MLU 51 68 52 80 / 80 30 0 0 TXK 50 68 50 78 / 80 10 0 0 TYR 51 71 51 79 / 80 10 0 0 LFK 53 70 54 81 / 80 10 0 0 .SHV...NONE.
Hazardous weather outlook, Mar 25, 12:00 PM CST, 5 hours 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT. LARGE HAIL WILL BE THE PRIMARY SEVERE FEATURE WITH THE THUNDERSTORMS THAT DO BECOME SEVERE...HOWEVER STRONG AND DAMAGING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE REGION ON FRIDAY INTO FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG COLD FRONT ENTERS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.